FDA Issues Warning About Risk of Abnormal Heart Rhythm With Celexa Use

by Kathy Jones on  August 25, 2011 at 6:57 PM Drug News
RSS Email Print This Page Comment
Font : A-A+

The US Food and Drug Administration has warned against taking high doses of the popular antidepressant, Celexa and said that it could lead to abnormal heart rhythms that could turn fatal.
 FDA Issues Warning About Risk of Abnormal Heart Rhythm With Celexa Use
FDA Issues Warning About Risk of Abnormal Heart Rhythm With Celexa Use

The warning comes after it was found that doses of Celexa in excess of 40mg a day can interfere with the electrical activity in the heart that could lead to abnormal rhythm. Known as arrhythmia, the condition is known to result in cardiac arrests and death.

Celexa belongs to a class of drugs called selective serotonin reuptake inhibitors (SSRIs). These drugs are commonly used to treat depression. Other popular drugs in this class include Paxil, Prozac and Zoloft.

Source: Medindia

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Palpitations And Arrhythmias Heart Healthy Heart Statins Mitral Valve Prolapse Aortic Valve Stenosis Palpitations Symptom Evaluation Atrial Fibrillation Bradycardia Pericarditis 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Advertisement
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive